Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Analysis

International mathematical journal of analysis and its applications

Editor-in-Chief: Schulz, Friedmar

4 Issues per year


Cite Score 2016: 0.65

SCImago Journal Rank (SJR) 2016: 0.125
Source Normalized Impact per Paper (SNIP) 2016: 3.360

Mathematical Citation Quotient (MCQ) 2016: 0.34

Online
ISSN
2196-6753
See all formats and pricing
More options …
Volume 28, Issue 1

Issues

Time scale embedding theorem and coercivity of quadratic functionals

Roman Hilscher / Vera Zeidan
Published Online: 2009-09-25 | DOI: https://doi.org/10.1524/anly.2008.0900

In this paper we study the relation between the coercivity and positivity of a time scale quadratic functional J, which could be a second variation for a nonlinear time scale calculus of variations problem (P). We prove for the case of general jointly varying endpoints that J is coercive if and only if it is positive definite and the time scale version of the strengthened Legendre condition holds. In order to prove this, we establish a time scale embedding theorem and apply it to the Riccati matrix equation associated with the quadratic functional J. Consequently, we obtain sufficiency criteria for the nonlinear problem (P) in terms of the positivity of J or in terms of the time scale Riccati equation. This result is new even for the continuous time case when the endpoints are jointly varying.

Keywords: Time scale; time scale embedding theorem; quadratic functional; positivity; coercivity; Riccati equation; Legendre condition; calculus of variations; weak local extremum

About the article

Received: 2007-05-03

Published Online: 2009-09-25

Published in Print: 2008-01-01


Citation Information: Analysis, Volume 28, Issue 1, Pages 1–28, ISSN (Online) 2196-6753, ISSN (Print) 0174-4747, DOI: https://doi.org/10.1524/anly.2008.0900.

Export Citation

© Oldenbourg Wissenschaftsverlag. Copyright Clearance Center

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Emmanuel Trélat and Loïc Bourdin
Mathematical Control and Related Fields, 2016, Volume 6, Number 1, Page 53
[2]
Loïc Bourdin and Emmanuel Trélat
Journal of Difference Equations and Applications, 2014, Volume 20, Number 4, Page 526
[3]
Loïc Bourdin and Emmanuel Trélat
SIAM Journal on Control and Optimization, 2013, Volume 51, Number 5, Page 3781
[4]
Roman Šimon Hilscher and Petr Zemánek
Abstract and Applied Analysis, 2011, Volume 2011, Page 1

Comments (0)

Please log in or register to comment.
Log in